MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURG INSTR
Model Number DRV,3.5MM HEX,CANN (MINI HUDSON)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during an ankle fusion plating surgery the screw driver tip broke off.The broken piece was retrieved out of the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8967d / batch 011743 was received for investigation.Upon visual inspection, it was noted that the drive geometry of the distal end of the driver, 3.5 mm hex, cannulated (mini hudson) was broken.No fragments were returned for evaluation.Functional testing was not performed due to the damage to the device.It was not indicated if a torque-indicating adapter had been used with the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeatedly torquing/engaging the driver within the screw head and extended use in the field.Manufacturing date 2017.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20599781
Report Number1220246-2024-08384
Device Sequence Number18342200
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public(01)00888867056718(11)171102(10)011743
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV,3.5MM HEX,CANN (MINI HUDSON)
Device Catalogue NumberAR-8967D
Device Lot Number011743
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/03/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown